Alert archive / Wyoming / Red Flag Warnings in 2007

Red Flag Warning 7, NWS Riverton, WY

August 19, 20076 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Aug 19, 2007, 4:19 PM MDT for 6 counties in Wyoming. It took effect at Aug 20, 2007, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2007, 4:19 PM MDT (22:19 UTC)
In effect from
Aug 20, 2007, 1:00 PM MDT
Expired
Aug 20, 2007, 8:00 PM MDT
In force
7 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY, Uinta County, WY

The radar

The Riverton/Lander radar (KRIW), 103 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2424 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KRIW 192219
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
419 PM MDT SUN AUG 19 2007

...RED FLAG WARNING IN EFFECT FOR PORTIONS OF SOUTHERN AND
CENTRAL WYOMING UNTIL 9 PM TONIGHT FOR LOW HUMIDITY AND WINDY
CONDITIONS...

...RED FLAG WARNING ALSO IN EFFECT FOR PORTIONS OF SOUTHERN AND
CENTRAL WYOMING FROM 1 PM MONDAY AFTERNOON TO 8 PM MONDAY EVENING
FOR LOW HUMIDITY AND WINDY CONDITIONS...

WYZ277>279-283-289-201000-
/O.NEW.KRIW.FW.W.0007.070820T1900Z-070821T0200Z/
/O.CON.KRIW.FW.W.0006.000000T0000Z-070820T0300Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
UPPER WIND RIVER BASIN / WIND RIVER BASIN-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
419 PM MDT SUN AUG 19 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

A COLD FRONT WILL SWEEP EAST ACROSS WYOMING THIS EVENING. AHEAD
OF THE COLD FRONT...EXPECT WINDY SOUTHWEST WINDS 15 TO 25
MPH...WITH FREQUENT GUSTS TO 35 MPH...WITH NEAR CRITICAL RELATIVE
HUMIDITIES...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. IN
ADDITION...SOME THUNDERSTORMS WILL CREATE VERY GUSTY AND ERRATIC
WINDS...BUT WITH AN INCREASE IN RELATIVE HUMIDITY. ALTHOUGH WINDY
CONDITIONS ARE EXPECTED FOR MOST OF THE NIGHT...RELATIVE HUMIDITY
IS EXPECTED TO INCREASE ABOVE CRITICAL THRESHOLDS BY AROUND 9 PM.

ON MONDAY...VERY WINDY WEST TO NORTHWEST WINDS...BETWEEN 15 AND
25 MPH WITH FREQUENT HIGHER GUSTS...ARE EXPECTED TO COMBINE WITH
CRITICAL RELATIVE HUMIDITIES TO CREATE RED FLAG CONDITIONS DURING
THE AFTERNOON AND EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ280-201000-
/O.NEW.KRIW.FW.W.0007.070820T1900Z-070821T0200Z/
NATRONA COUNTY / CASPER BLM-
419 PM MDT SUN AUG 19 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY. 

IN THE WAKE OF A COLD FRONT TONIGHT...MUCH DRIER AIR WILL WORK
INTO THE REGION...AND VERY GUSTY WINDS WEST TO NORTHWEST WINDS ARE
EXPECTED. BY MONDAY AFTERNOON...EXPECT VERY WINDY WEST WINDS
BETWEEN 15 AND 25 MPH...WITH HIGHER GUSTS AND RELATIVE HUMIDITIES
REACHING AROUND 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ288-200300-
/O.CON.KRIW.FW.W.0006.000000T0000Z-070820T0300Z/
EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF-
419 PM MDT SUN AUG 19 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

A COLD FRONT WILL SWEEP EAST ACROSS WYOMING THIS EVENING. AHEAD
OF THE COLD FRONT...EXPECT WINDY SOUTHWEST WINDS 15 TO 25
MPH...WITH FREQUENT GUSTS TO 35 MPH...WITH NEAR CRITICAL RELATIVE
HUMIDITIES...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. IN
ADDITION...SOME THUNDERSTORMS WILL CREATE VERY GUSTY AND ERRATIC
WINDS...BUT WITH AN INCREASE IN RELATIVE HUMIDITY. ALTHOUGH WINDY
CONDITIONS ARE EXPECTED FOR MOST OF THE NIGHT...RELATIVE HUMIDITY
IS EXPECTED TO BE INCREASE ABOVE CRITICAL THRESHOLDS BY AROUND 9
PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
COULD CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
4 follow-up statements
000 
WWUS85 KRIW 200133
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
733 PM MDT SUN AUG 19 2007

...RED FLAG WARNING FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING
THIS EVENING HAS BEEN CANCELLED...

...RED FLAG WARNING REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN AND
CENTRAL WYOMING FROM 1 PM MONDAY AFTERNOON TO 8 PM MONDAY EVENING
FOR LOW HUMIDITY AND WINDY CONDITIONS...

WYZ277>279-283-289-201000-
/O.CAN.KRIW.FW.W.0006.000000T0000Z-070820T0300Z/
/O.CON.KRIW.FW.W.0007.070820T1900Z-070821T0200Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
UPPER WIND RIVER BASIN / WIND RIVER BASIN-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
733 PM MDT SUN AUG 19 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
MONDAY...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED
FLAG WARNING FOR FIRE WEATHER ZONES 277...278...279...283 AND 289
FOR THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM
TO 8 PM MDT MONDAY FOR FIRE WEATHER ZONES
277...278...279...280...283 AND 289.

A COLD FRONT WILL SWEEP EAST ACROSS WYOMING THIS EVENING. THROUGH
7 PM MDT WEST TO SOUTHWEST WINDS 15 TO 25 MPH CONTINUED...WITH FREQUENT
GUSTS TO 35 MPH. HOWEVER...RELATIVE HUMIDITIES ACROSS THE AREA
HAVE INCREASED TO BETWEEN 20 AND 35 PERCENT. THEREFORE...THE RED
FLAG WARNING HAS BEEN CANCELLED. ISOLATED THUNDERSTORMS COULD
STILL PRODUCE VERY GUSTY AND ERRATIC WINDS THROUGH 11 PM MDT.

ON MONDAY...VERY WINDY WEST TO NORTHWEST WINDS...BETWEEN 15 AND
25 MPH WITH FREQUENT HIGHER GUSTS...ARE EXPECTED TO COMBINE WITH
CRITICAL RELATIVE HUMIDITIES TO CREATE RED FLAG CONDITIONS DURING
THE AFTERNOON AND EVENING HOURS FOR PORTIONS OF SOUTHERN AND
CENTRAL WYOMING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ288-200245-
/O.CAN.KRIW.FW.W.0006.000000T0000Z-070820T0300Z/
EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF-
733 PM MDT SUN AUG 19 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED
FLAG WARNING FOR FIRE WEATHER ZONE 288.

A COLD FRONT WILL SWEEP EAST ACROSS WYOMING THIS EVENING. THROUGH
7 PM MDT WEST TO SOUTHWEST WINDS 15 TO 25 MPH CONTINUED...WITH FREQUENT
GUSTS TO 35 MPH. HOWEVER...RELATIVE HUMIDITIES ACROSS THE AREA
HAVE INCREASED TO BETWEEN 20 AND 35 PERCENT. THEREFORE...THE RED
FLAG WARNING HAS BEEN CANCELLED. ISOLATED THUNDERSTORMS COULD
STILL PRODUCE VERY GUSTY AND ERRATIC WINDS THROUGH 11 PM MDT.

$$

WYZ280-201000-
/O.CON.KRIW.FW.W.0007.070820T1900Z-070821T0200Z/
NATRONA COUNTY / CASPER BLM-
733 PM MDT SUN AUG 19 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
MONDAY. 

IN THE WAKE OF A COLD FRONT TONIGHT...MUCH DRIER AIR WILL WORK
INTO THE REGION...AND VERY GUSTY WINDS WEST TO NORTHWEST WINDS
ARE EXPECTED. BY MONDAY AFTERNOON...EXPECT VERY WINDY WEST WINDS
BETWEEN 15 AND 25 MPH...WITH HIGHER GUSTS AND RELATIVE HUMIDITIES
REACHING AROUND 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SMITH
000 
WWUS85 KRIW 200925
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
325 AM MDT MON AUG 20 2007

...RED FLAG WARNING REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN
AND CENTRAL WYOMING FROM 1 PM MONDAY AFTERNOON TO 8 PM MONDAY
EVENING FOR LOW HUMIDITY AND WINDY CONDITIONS...

WYZ277>280-283-289-201900-
/O.CON.KRIW.FW.W.0007.070820T1900Z-070821T0200Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
NATRONA COUNTY / CASPER BLM-
UPPER WIND RIVER BASIN / WIND RIVER BASIN-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
325 AM MDT MON AUG 20 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES
277...278...279...280...283 AND 289.

TODAY...GUSTY WEST WINDS BETWEEN 15 AND 25 MPH WITH FREQUENT
HIGHER GUSTS TO BETWEEN 30 AND 40 MPH...ARE EXPECTED TO COMBINE
WITH CRITICAL RELATIVE HUMIDITIES AND LOW FUEL MOISTURE TO CREATE
RED FLAG CONDITIONS DURING THE AFTERNOON AND EVENING HOURS FOR
PORTIONS OF SOUTHERN AND CENTRAL WYOMING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SMITH
000 
WWUS85 KRIW 201726
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
1126 AM MDT MON AUG 20 2007

...RED FLAG WARNING REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN
AND CENTRAL WYOMING FROM 1 PM MONDAY AFTERNOON TO 8 PM MONDAY
EVENING FOR LOW HUMIDITY AND WINDY CONDITIONS...

WYZ277>280-283-289-210130-
/O.CON.KRIW.FW.W.0007.070820T1900Z-070821T0200Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
NATRONA COUNTY / CASPER BLM-
UPPER WIND RIVER BASIN / WIND RIVER BASIN-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
1126 AM MDT MON AUG 20 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 277...278...279...280...283...AND 289.

THIS AFTERNOON...WEST TO NORTHWEST WINDS BETWEEN 15 AND 25 MPH WITH
FREQUENT HIGHER GUSTS TO BETWEEN 30 AND 40 MPH...ARE EXPECTED TO
COMBINE WITH RELATIVE HUMIDITIES NEAR 15 PERCENT...AND LOW FUEL MOISTURE
TO CREATE RED FLAG CONDITIONS THIS AFTERNOON AND EVENING FOR
PORTIONS OF SOUTHERN AND CENTRAL WYOMING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KRIW 202126
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
326 PM MDT MON AUG 20 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING FOR
FIRE WEATHER ZONES 277...278...279...280...283 AND 289...

...RED FLAG WARNING IS NOW IN EFFECT TUESDAY AFTERNOON AND EVENING
FOR FIRE WEATHER ZONES 279...280...AND 289 FOR LOW HUMIDITY AND
WINDY CONDITIONS...

WYZ279-280-289-210600-
/O.NEW.KRIW.FW.W.0008.070821T1900Z-070822T0200Z/
/O.CON.KRIW.FW.W.0007.000000T0000Z-070821T0200Z/
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
NATRONA COUNTY / CASPER BLM-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
326 PM MDT MON AUG 20 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING...AND
ANOTHER RED FLAG WARNING WILL BE IN EFFECT TUESDAY AFTERNOON AND
EVENING FOR FIRE WEATHER ZONES 279...280...289.

STRONG WEST TO SOUTHWEST WINDS BETWEEN 15 AND 25 MPH...WITH
FREQUENT HIGHER GUSTS BETWEEN 30 AND 40 MPH...AND LOW RELATIVE
HUMIDITY NEAR 15 PERCENT WILL CONTINUE THROUGH EARLY EVENING. WINDS
ARE EXPECTED TO DECREASE...AND HUMIDITY IS EXPECTED TO SLOWLY
INCREASE...ABOVE CRITICAL THRESHOLDS BY 8 PM.

HOWEVER...STRONG WEST WINDS BETWEEN 15 AND 25 MPH...AND LOW
RELATIVE HUMIDITY WILL ONCE AGAIN OCCUR TUESDAY AFTERNOON AND
EVENING. THIS COMBINED WITH CRITICAL FUELS...WILL CREATE RED FLAG
CONDITIONS TUESDAY AFTERNOON AND EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ277-278-283-210200-
/O.CON.KRIW.FW.W.0007.000000T0000Z-070821T0200Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM-
UPPER WIND RIVER BASIN / WIND RIVER BASIN-
326 PM MDT MON AUG 20 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING FOR
FIRE WEATHER ZONES 277...278...283.

STRONG WEST TO NORTHWEST WINDS BETWEEN 15 AND 25 MPH...WITH
FREQUENT HIGHER GUSTS NEAR 30 MPH...AND LOW RELATIVE HUMIDITY
BETWEEN 10 AND 15 PERCENT...WILL CONTINUE THROUGH EARLY EVENING.
WINDS ARE EXPECTED TO DECREASE AND HUMIDITY IS EXPECTED TO SLOWLY
INCREASE...ABOVE CRITICAL THRESHOLDS BY 8 PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 19, 3:44 PM MDT, 35 minutes earlier.

Area forecast discussion, Aug 19, 3:44 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
344 PM MDT SUN AUG 19 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY
THE WEATHER WILL ONCE AGAIN BE VERY ACTIVE FOR THE REMAINDER OF
THE AFTERNOON THROUGH LATE EVENING. WATER VAPOR IMAGERY SHOWS
NEGATIVELY TILTED TROUGH SWINGING THROUGH PACIFIC NORTHWEST AND
IDAHO CURRENTLY. THIS FEATURE WILL QUICKLY PUSH NORTHEAST...INTO
SOUTHERN CANADA AND WESTERN MONTANA BY MIDNIGHT...WITH THE ASSOCIATED
PACIFIC COLD FRONT QUICKLY MOVING THROUGH THE AREA FROM WEST TO
EAST...FROM 6 PM TO MIDNIGHT TONIGHT. WINDY CONDITION ARE EXPECTED
AHEAD AND BEHIND THE FRONT...SHIFTING FROM GENERALLY SOUTHWEST TO
WEST/NORTHWEST. DYNAMICS WITH THIS SYSTEM SHOULD KEEP THE THREAT OF
SEVERE GOING UNTIL THE CONVECTION EXITS THE AREA...WITH THE BEST
CHANCE OF SEVERE ACROSS THE WESTERN AND NORTHERN SECTIONS OF THE
FORECAST AREA. AFTER MIDNIGHT...ALL OF THE CONVECTION SHOULD BE
EAST OF THE AREA...WITH DECREASING CLOUDINESS.

WILL KEEP RED FLAG WARNING GOING...AS RH AS FINALLY DIPPED INTO
THE 15 TO 20 PERCENT RANGE WITH DECENT WINDS...EXCEPT ACROSS THE
UPPER GREEN BASIN.  CLOUD COVER AND SOME PRECIPITATION WILL
CONTINUE TO HAMPER RH FALLING TO CRITICAL LEVELS...BUT ARE CLOSE
ENOUGH TO KEEP IT GOING. WILL HAVE ANOTHER RED FLAG WARNING FOR
MONDAY AFTERNOON AND EVENING FOR THE SAME AREAS PLUS ZONE 280
INCLUDING MUCH OF NATRONA COUNTY. BETTER SHOT MONDAY AFTERNOON
GETTING BELOW THE 15 PERCENT RH CRITICAL THRESHOLDS.

MONDAY IS EXPECTED TO BE MAINLY DRY...BUT A WEAK DISTURBANCE IN
THE ZONAL FLOW IS EXPECTED TO AFFECT NORTHERN PARTS OF THE AREA LATE
MONDAY AFTERNOON INTO MONDAY NIGHT. WILL ONLY HAVE SLIGHT CHANCES
UP ACROSS THE NORTH...BUT KEEP THEM IN FOR ENTIRE NIGHT...FOR THIS
DISTURBANCE. ATMOSPHERE IS STABLE...SO WILL MENTION ONLY SHOWERS.

A RIGHT EXIT REGION OF A STRONG 120KT 250MB JET WILL PUSH ACROSS
THE AREA MONDAY NIGHT...WHICH COULD HELP PRODUCE A MOUNTAIN
WAVE ACTIVITY ACROSS THE NORTH...AND LATER SHIFTS WILL NEED TO
MONITOR THIS FOR HIGH WIND POTENTIAL.

ZONAL FLOW CONTINUES TUESDAY AND WEDNESDAY. TUESDAY IS EXPECTED TO
BE DRY...BUT ANOTHER DISTURBANCE IS EXPECTED IN THE ZONAL FLOW
WHICH COULD GIVE THE AREA A SLIGHT CHANCE OF CONVECTION.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
A BROAD CYCLONIC FLOW WILL FOLLOW TUESDAYS SHORTWAVE ON WEDNESDAY
AND THURSDAY WITH SOME EMBEDDED WEAK UPPER LEVEL DISTURBANCES.
MOISTURE WILL REMAIN LIMITED SO SHOWER AND THUNDERSTORM ACTIVITY
WILL REMAIN ISOLATED AT BEST. TEMPERATURES WILL REMAIN NEAR
SEASONABLE LEVELS MID-WEEK WITH HIGHS MAINLY IN THE MID 70S TO MID
80S ACROSS THE LOWER ELEVATIONS. MEDIUM RANGE MODELS AGREE ON
BUILDING AN UPPER RIDGE INTO THE AREA FRIDAY AND THROUGH NEXT
WEEKEND WITH EVEN THE MOISTURE-BULLISH GFS (BEYOND 120H) GENERALLY
KEEPING PWAT VALUES 0.50 OF AN INCH OR LESS. FORECAST KEEPS FRIDAY
DRY AND BRINGS IN SLIGHT CHANCE POPS INTO THE SOUTHWEST OVER THE
WEEKEND WITH A GRADUAL WARMING TREND...HIGH TEMPERATURES IN THE
80S TO NEAR 90.

&&

.AVIATION...
STRONG TO SEVERE THUNDERSTORMS...WITH VERY GUSTY WINDS NEAR 60
MPH AND LARGE HAIL WILL BE POSSIBLE FOR THE REMAINDER OF THE
AFTERNOON AND THIS EVENING ACROSS ALL TAF SITES. THE ACTIVITY WILL
END FROM WEST TO EAST DURING THE EVENING...AS A STRONG COLD FRONT
MOVES THROUGH. KJAC...KBPI...KPNA SHOULD SEE AN END TO THE
THUNDERSTORMS BETWEEN 00Z AND 02Z...WITH AN END ACROSS
KCOD...KRIW...KLND AND KRKS BETWEEN 01Z AND 03Z. KCPR SHOULD SEE
IT END BY AROUND 05Z. EXPECT IFR CONDITIONS NEAR
THUNDERSTORMS...WITH VFR ELSEWHERE. AFTER MIDNIGHT...EXPECT
IMPROVING CONDITIONS WITH VFR EXPECTED...BUT STRONG WEST TO WEST
NORTHWEST WILL CONTINUE.

&&

.FIRE WEATHER...
A POTENT TROUGH...AND ASSOCIATED COLD FRONT WILL QUICKLY MOVE
THROUGH THE AREA FROM WEST TO EAST THIS EVENING. THE STRONG TO
SEVERE THUNDERSTORMS WILL END QUICKLY FROM WEST TO EAST THIS
EVENING...AS THE COLD FRONT AND ASSOCIATED TROUGH PUSHES THROUGH
THE REGION. THIS ACTIVITY IS EXPECTED PUSH OUT OF THE AREA BY
MIDNIGHT. BEHIND THE COLD FRONT...EXPECT WINDY WEST TO NORTHWEST
WINDS...AND MUCH DRIER AIR. AHEAD OF THIS FRONT...VERY WINDY
SOUTHWEST WINDS WERE OCCURRING...WITH NEAR CRITICAL RH VALUES
ACROSS THE SOUTHERN LOW ELEVATION FIRE DISTRICTS. SO WILL KEEP
CURRENT RED FLAG WARNING GOING THROUGH 9 PM. MONDAY IS EXPECTED
TO BE WINDY...WITH RH REACHING CRITICAL VALUES ACROSS THE SOUTHERN
FIRE DISTRICTS...SO HAVE ISSUED A RED FLAG WARNING FOR MONDAY
AFTERNOON AND EVENING FOR THE SAME FIRE DISTRICTS INCLUDING IN
TODAYS RED FLAG WARNING WITH THE ADDITION OF FIRE DISTRICT ZONE
280. MONDAY IS EXPECTED TO BE DRY...EXCEPT FOR PERHAPS FOR AN
ISOLATED SHOWER LATE MONDAY AFTERNOON INTO THE OVERNIGHT HOURS
ACROSS THE NORTH. WINDY CONDITIONS ARE EXPECTED TO CONTINUE ON
TUESDAY...BUT WITH NO PRECIPITATION EXPECTED.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR WYZ277>279-283-
288-289.

RED FLAG WARNING FROM 1 PM TO 8 PM MDT MONDAY FOR WYZ277>280-283-
289.

&&

SHORT TERM...WM
LONG TERM...AEM
AVIATION...WM
FIRE WEATHER...WM
Hazardous weather outlook, Aug 19, 1:35 PM MDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
135 PM MDT SUN AUG 19 2007

WYZ001>020-022>030-201300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
135 PM MDT SUN AUG 19 2007

...RED FLAG WARNING IN EFFECT SUNDAY 2 PM THROUGH 9 PM FOR
PORTIONS OF CENTRAL AND SOUTHERN WYOMING...

...SEVERE THUNDERSTORM WATCH 617 IS IN EFFECT UNTIL 8 PM FOR MUCH OF
WESTERN AND CENTRAL WYOMING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT...MAINLY BETWEEN 3 PM AND 9 PM.  THE MOST LIKELY AREAS TO
HAVE SEVERE THUNDERSTORMS WILL BE ACROSS WESTERN AND NORTHERN
WYOMING.  THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS.
THE ONLY AREAS NOT INCLUDED IN SEVERE THUNDERSTORM WATCH 617 ARE
NATRONA AND JOHNSON COUNTIES.

SOUTHWEST WIND WILL CONTINUE TO INCREASE THIS MORNING AND BECOME
STRONG LATER THIS AFTERNOON...AHEAD OF AN APPROACHING STORM SYSTEM.
THIS SOUTHWEST WIND WILL BEGIN TO USHER IN DRIER AIR INTO THE
REGION. THESE STRONG WINDS COMBINED WITH LOW HUMIDITIES WILL CREATE
RED FLAG CONDITIONS IN PORTIONS OF CENTRAL AND SOUTHERN WYOMING THIS
AFTERNOON AND EVENING. A STRONG COLD FRONT WILL MOVE ACROSS WEST
AND CENTRAL WYOMING THIS EVENING.  WEST WIND AT 20 TO 30 MPH WITH
GUSTS TO 40 MPH WILL ACCOMPANY THE FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE REPORT ANY WIND GUSTS OVER 40 MPH AND HAIL SIZES
THIS AFTERNOON AND TONIGHT.

TEAM RIVERTON

In the hours before

Special weather statement, Aug 19, 2:49 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
249 PM MDT SUN AUG 19 2007

WYZ003>006-192200-
CODY FOOTHILLS-NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
SOUTHWEST BIG HORN BASIN-
249 PM MDT SUN AUG 19 2007

THUNDERSTORMS WILL MOVE ACROSS THE BIG HORN BASIN THROUGH 4 PM.
SOME OF THE STORMS WILL BE STRONG...CAPABLE OF PRODUCING WIND GUSTS
TO 45 MPH...HEAVY RAIN AND HAIL UP TO ONE HALF INCH IN DIAMETER.
SOME CITIES IN THE PATH OF THESE STORMS WILL INCLUDE CODY...BASIN...
GREYBULL...POWELL...AND LOVELL.

IF YOU HAVE OUTDOOR ACTIVITIES PLANNED THIS AFTERNOON AND THIS
EVENING...BE SURE TO HAVE A SAFE SHELTER TO MOVE TO IMMEDIATELY...
SHOULD THE STORMS APPROACH YOUR LOCATION. FREQUENT LIGHTNING WILL
OCCUR IN ASSOCIATION WITH SOME STORMS...SO BE SURE TO MOVE INSIDE AND
AWAY FROM OPEN AREAS AND WATER. ALSO...TAKE ALONG A NOAA WEATHER
RADIO RECEIVER WHICH CAN PROVIDE UP-TO-THE MINUTE INFORMATION ON
THUNDERSTORM DEVELOPMENT AND POSSIBLE WARNINGS.
Special weather statement, Aug 19, 3:14 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
314 PM MDT SUN AUG 19 2007

WYZ026-192145-
UPPER GREEN RIVER BASIN-
314 PM MDT SUN AUG 19 2007

A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHEAST SUBLETTE COUNTY
THROUGH 345 PM. THE STORM WILL CROSS HIGHWAY 191 NEAR MILE MARKER
65 BY 320 PM...THEN MOVE NORTHEAST TOWARD THE BIG SANDY OPENING BY
340 PM. THIS STORM WILL CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...
HEAVY RAIN AND HAIL UP TO ONE HALF INCH IN DIAMETER.

IF YOU HAVE OUTDOOR ACTIVITIES PLANNED THIS AFTERNOON AND THIS
EVENING...BE SURE TO HAVE A SAFE SHELTER TO MOVE TO IMMEDIATELY...
SHOULD THE STORMS APPROACH YOUR LOCATION. FREQUENT LIGHTNING WILL
OCCUR IN ASSOCIATION WITH SOME STORMS...SO BE SURE TO MOVE INSIDE AND
AWAY FROM OPEN AREAS AND WATER. ALSO...TAKE ALONG A NOAA WEATHER
RADIO RECEIVER WHICH CAN PROVIDE UP-TO-THE MINUTE INFORMATION ON
THUNDERSTORM DEVELOPMENT AND POSSIBLE WARNINGS.
Special weather statement, Aug 19, 3:23 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
323 PM MDT SUN AUG 19 2007

WYZ004-192200-
NORTH BIG HORN BASIN-
323 PM MDT SUN AUG 19 2007

THUNDERSTORMS WILL MOVE ACROSS THE NORTH BIG HORN BASIN THROUGH 4 PM.
ONE STORM WILL BE IMPACTING BYRON AND LOVELL THROUGH 345 PM.
ANOTHER STORM WILL MOVE THROUGH OTTO UNTIL 335 PM...AND THEN TO
GREYBULL BY 345 PM. THE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 45 MPH...BRIEF HEAVY RAIN AND HAIL UP TO ONE HALF INCH IN
DIAMETER.

IF YOU HAVE OUTDOOR ACTIVITIES PLANNED THIS AFTERNOON AND THIS
EVENING...BE SURE TO HAVE A SAFE SHELTER TO MOVE TO IMMEDIATELY...
SHOULD THE STORMS APPROACH YOUR LOCATION. FREQUENT LIGHTNING WILL
OCCUR IN ASSOCIATION WITH SOME STORMS...SO BE SURE TO MOVE INSIDE AND
AWAY FROM OPEN AREAS AND WATER. ALSO...TAKE ALONG A NOAA WEATHER
RADIO RECEIVER WHICH CAN PROVIDE UP-TO-THE MINUTE INFORMATION ON
THUNDERSTORM DEVELOPMENT AND POSSIBLE WARNINGS.
Special weather statement, Aug 19, 3:34 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
334 PM MDT SUN AUG 19 2007

WYZ020-192215-
NATRONA COUNTY LOWER ELEVATIONS-
334 PM MDT SUN AUG 19 2007

THUNDERSTORMS WILL MOVE ACROSS CENTRAL NATRONA COUNTY THROUGH 4 PM
AND INTO NORTHEAST NATRONA COUNTY AFTER 4 PM. THE STORMS WILL CROSS
HIGHWAY 20 26 BETWEEN HILAND AND POWDER RIVER THROUGH 4 PM.
THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...BRIEF
HEAVY RAIN AND HAIL UP TO ONE HALF INCH IN DIAMETER.

IF YOU HAVE OUTDOOR ACTIVITIES PLANNED THIS AFTERNOON AND THIS
EVENING...BE SURE TO HAVE A SAFE SHELTER TO MOVE TO IMMEDIATELY...
SHOULD THE STORMS APPROACH YOUR LOCATION. FREQUENT LIGHTNING WILL
OCCUR IN ASSOCIATION WITH SOME STORMS...SO BE SURE TO MOVE INSIDE AND
AWAY FROM OPEN AREAS AND WATER. ALSO...TAKE ALONG A NOAA WEATHER
RADIO RECEIVER WHICH CAN PROVIDE UP-TO-THE MINUTE INFORMATION ON
THUNDERSTORM DEVELOPMENT AND POSSIBLE WARNINGS.
Special weather statement, Aug 19, 3:59 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
359 PM MDT SUN AUG 19 2007

WYZ005>007-192230-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST BIG HORN BASIN-
SOUTHWEST BIG HORN BASIN-
359 PM MDT SUN AUG 19 2007

A STRONG THUNDERSTORM WILL MOVE INTO HOT SPRINGS COUNTY NEAR ANCHOR
DAM AND OWL CREEK ROAD THROUGH 415 PM. THIS STORM WILL THEN MOVE
TOWARD HAMILTON DOME BY 430 PM. THE STORM WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 45 MPH...BRIEF HEAVY RAIN AND HAIL TO ONE
HALF INCH IN DIAMETER.

IF YOU HAVE OUTDOOR ACTIVITIES PLANNED THIS AFTERNOON AND THIS
EVENING...BE SURE TO HAVE A SAFE SHELTER TO MOVE TO IMMEDIATELY...
SHOULD THE STORMS APPROACH YOUR LOCATION. FREQUENT LIGHTNING WILL
OCCUR IN ASSOCIATION WITH SOME STORMS...SO BE SURE TO MOVE INSIDE AND
AWAY FROM OPEN AREAS AND WATER. ALSO...TAKE ALONG A NOAA WEATHER
RADIO RECEIVER WHICH CAN PROVIDE UP-TO-THE MINUTE INFORMATION ON
THUNDERSTORM DEVELOPMENT AND POSSIBLE WARNINGS.
Special weather statement, Aug 19, 4:10 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
410 PM MDT SUN AUG 19 2007

WYZ001>003-192300-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-YELLOWSTONE NATIONAL PARK-
410 PM MDT SUN AUG 19 2007

A FEW STRONG THUNDERSTORMS WILL MOVE OUT OF THE EAST PART OF
YELLOWSTONE NATIONAL PARK AND INTO THE NORTH ABSAROKA MOUNTAINS
THROUGH 500 PM. THE STORMS WILL BE MOVING TOWARD SUNLIGHT BASIN AND
CRANDALL CREEK AND SHOULD ARRIVE BETWEEN 430 PM AND 5 PM.
THE STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...BRIEF
HEAVY RAIN AND HAIL TO ONE HALF INCH IN DIAMETER.

IF YOU HAVE OUTDOOR ACTIVITIES PLANNED THIS AFTERNOON AND THIS
EVENING...BE SURE TO HAVE A SAFE SHELTER TO MOVE TO IMMEDIATELY...
SHOULD THE STORMS APPROACH YOUR LOCATION. FREQUENT LIGHTNING WILL
OCCUR IN ASSOCIATION WITH SOME STORMS...SO BE SURE TO MOVE INSIDE AND
AWAY FROM OPEN AREAS AND WATER. ALSO...TAKE ALONG A NOAA WEATHER
RADIO RECEIVER WHICH CAN PROVIDE UP-TO-THE MINUTE INFORMATION ON
THUNDERSTORM DEVELOPMENT AND POSSIBLE WARNINGS.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 2:54 AM MDTRed Flag WarningRIWFremont, Lincoln, Natrona, Sublette, Sweetwater, Uinta17 hr
Aug 19, 2:23 PM MDTSevere Thunderstorm WarningRIWFremont, Sublette52 min
Aug 19, 2:31 PM MDTSevere Thunderstorm WarningRIWTeton59 min
Aug 19, 2:58 PM MDTSevere Thunderstorm WarningRIWFremont62 min
Aug 19, 3:44 PM MDTSevere Thunderstorm WarningRIWFremont, Sublette61 min
Aug 19, 4:45 PM MDTSevere Thunderstorm WarningRIWFremont60 min
Aug 19, 5:15 PM MDTSevere Thunderstorm WarningRIWFremont37 min

Nearby

Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.